Thyroid Disorders Community
Son's tests-Hashimotos, Rash
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Son's tests-Hashimotos, Rash

Hashimotos and severe rash. Taking 125 mcg Levoxyl for few years (altho I don't know if same amount for that long). Rash started months ago-seen many doctors-no answer for rash.  Rash is all over, very intense itchy. Takes antihistimines
Dec 20: TSH 1.74; TPO 106; T43 1.76; Anitglob less than 20; Compliment Total= (CH 50) , not sure what that means.  And chronic uritcarea 1.0
Endo appt on 1/23/13: Dr suggested 125 mcg Tirosint and Dr only tests TSH. Said to come back in 3 mos
Urgent MD appt on 2/4/13 as son was having "panic/anxiety" attack, intense uncontrollable itch, shortness of breath, heavy breathing.  They tested his  TSH at .39, MD said to go back to Levoxyl as the Tirosint goes to bloodstream quicker & cuz of that , too high dose.  
Has been back on Levoxyl and had attack about noon couple more days (thinking that would take time to have TSH adjust back & Tirosint out of system). But had another "attack" late last night- my description would be as an intense hotflash, tearing clothes off, trying to get cool, talking excessively fast, breathing heavy, and scratching so much in spots bleeding.  
Has another appt.  I know this isn't all info, but what I have now.  He is NOT himself and needs help.
649848_tn?1357751184
I'm sorry, but I'm not understanding exactly what type of attack your son is having.  Is it panic/anxiety, or the itching?

TSH is a pituitary hormone and is not indicative of actual thyroid hormone levels.  Your son needs to find a doctor that will test Free T3 and Free T4, which are the actual hormones.

The itching could be from the fillers/binders in the levoxyl.  I don't understand why they didn't just decrease the amount of Tirosint, rather than switching back to levoxyl.

It takes approximately 4-6 weeks for a dosage/medication change to take full effect, so it would take several weeks for the Tirosint to get out of his system and for the levoxyl to take over.

Sounds like he might be experiencing some medication induced hyperthyroidism, but without adequate blood tests, there's no way we can tell.

What is the "T43 1.76".  Could that be a typo? Please clarify, and post any reference ranges that are on the lab sheet, as ranges vary lab to lab and have to come from his own report.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Thyroid Answerers
649848_tn?1357751184
Blank
Barb135
FL
Avatar_m_tn
Blank
gimel
MI
Avatar_f_tn
Blank
goolarra
Sisters, OR
Avatar_m_tn
Blank
flyingfool
WI
168348_tn?1379360675
Blank
ChitChatNine
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia